MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Catalog Number 15-1060
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The udi number for this product code/lot number combination was is not required, the di portion has been provided.The actual device has not been received by the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted within 30 days from the date that this report was sent.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported valve leakage during a procedure.Follow up communication with the user facility confirmed the following information: during use, it was noted that the valve was leaking more than normal; the sheath was removed and replaced; the procedure was completed successfully; and it was reported that the patient was not affected.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide a status update.The actual device has not been received by the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been forwarded to the manufacturing facility for appropriate tracking, trending, and follow up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 2 to provide the returned sample evaluation.The actual device was returned to the manufacturing facility for evaluation.No visual anomalies were noted during visual inspection.There were bubbles observed during the leak test which would indicate leakage.After the valve was removed from the sheath and closely examined under magnification, an off-center anomaly was noted.An evaluation of retention samples from the reported and surrounding lots were conducted.There were no visual anomalies noted during visual inspection and all samples met the leak test specification.A review of the device history record of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.While the exact cause of the reported event cannot be definitively determined based on the available information, it is likely that the dilator was inserted off center of the cross-cut valve, damaging the valve and resulting in the leakage noted.The potential for such an event is addressed in the instruction-for-use (ifu) with statements such as the following: "insert the dilator into the center of the sheath valve.Forced insertion of the dilator which misses the center of the sheath valve may cause damage, and result in blood leakage." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6308613
Report Number1118880-2017-00003
Device Sequence Number442581
Product Code DYB
UDI-Device Identifier00389701009933
UDI-Public00389701009933
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number15-1060
Device Lot NumberTN18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date03/09/2017
03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1